Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 242, NWS Lake Charles, LA

September 24, 2021Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Sep 24, 2021, 9:21 AM CDT for Calcasieu Parish, Louisiana. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
Sep 24, 2021, 9:21 AM CDT (14:21 UTC)
Expired
Sep 26, 2021, 9:39 AM CDT
In force
48 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 21 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at White Oak Park (CWOL1).

Action stage
1.5 ft
Minor stage
2 ft
Moderate stage
4 ft
Major stage
6 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

476 
WGUS44 KLCH 241421
FLWLCH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
921 AM CDT Fri Sep 24 2021

...The National Weather Service in Lake Charles LA has issued a 
Flood Warning for the following rivers in Louisiana...

  Calcasieu River NEAR White Oak Park

LAC019-250230-
/O.NEW.KLCH.FL.W.0242.210924T1421Z-210927T1200Z/
/CWOL1.1.WT.210924T0259Z.210924T0835Z.210927T0600Z.NO/
921 AM CDT Fri Sep 24 2021

The National Weather Service in Lake Charles has issued a

* Flood Warning for
  the Calcasieu River NEAR White Oak Park.
* From this morning to Monday morning.
* At 8:25 AM CDT Friday the stage was 2.0 feet.
* Flood stage is 2.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:25 AM CDT Friday was 2.2 feet.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 2.1 feet just after midnight tonight.
* Impact...At 2.0 feet, Minor flooding of Goos Ferry Road will occur.

&&


               Fld   Observed           Forecasts (7 am CDT)     
Location       Stg   Stg   Day/Time     Sat   Sun   Mon          

Calcasieu River
White Oak Park 2.0   2.0   Fri 8 am CDT 2.0   2.0   1.9          





&&

LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
      3030 9329

$$

Mogged
4 follow-up statements
211 
WGUS84 KLCH 250050
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
750 PM CDT Fri Sep 24 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Calcasieu River NEAR White Oak Park

LAC019-251900-
/O.CON.KLCH.FL.W.0242.000000T0000Z-210927T1200Z/
/CWOL1.1.WT.210924T0259Z.210924T0835Z.210927T0600Z.NO/
750 PM CDT Fri Sep 24 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Calcasieu River NEAR White Oak Park.
* Until Monday morning.
* At 7:35 PM CDT Friday the stage was 1.5 feet.
* Flood stage is 2.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 2.0 feet tomorrow morning.
* Impact...At 2.0 feet, Minor flooding of Goos Ferry Road will occur.

&&


               Fld   Observed           Forecasts (7 pm CDT)     
Location       Stg   Stg   Day/Time     Sat   Sun   Mon          

Calcasieu River
White Oak Park 2.0   1.5   Fri 7 pm CDT 1.7   1.7   1.5          





&&

LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
      3030 9329

$$

APD
143 
WGUS84 KLCH 251826
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
126 PM CDT Sat Sep 25 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Calcasieu River NEAR White Oak Park

LAC019-260630-
/O.EXT.KLCH.FL.W.0242.000000T0000Z-210927T0000Z/
/CWOL1.1.ER.210926T0000Z.210926T0000Z.210926T1800Z.NO/
126 PM CDT Sat Sep 25 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Calcasieu River NEAR White Oak Park.
* Until tomorrow evening.
* At 12:55 PM CDT Saturday the stage was 1.7 feet.
* Flood stage is 2.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 2.0 feet this evening.
* Impact...At 2.0 feet, Minor flooding of Goos Ferry Road will occur.

&&


               Fld   Observed           Forecasts (1 pm CDT)     
Location       Stg   Stg   Day/Time     Sun   Mon   Tue          

Calcasieu River
White Oak Park 2.0   1.7   Sat 12 pm CD 2.0   1.8   1.8          





&&

LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
      3030 9329

$$

87
702 
WGUS84 KLCH 260022
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
722 PM CDT Sat Sep 25 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Calcasieu River NEAR White Oak Park

LAC019-261600-
/O.CON.KLCH.FL.W.0242.000000T0000Z-210927T0000Z/
/CWOL1.1.WT.210926T1800Z.210926T1800Z.210926T1800Z.NO/
722 PM CDT Sat Sep 25 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Calcasieu River NEAR White Oak Park.
* Until tomorrow evening.
* At 7:10 PM CDT Saturday the stage was 1.1 feet.
* Flood stage is 2.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 2.0 feet early tomorrow afternoon.
* Impact...At 2.0 feet, Minor flooding of Goos Ferry Road will occur.

&&


               Fld   Observed           Forecasts (7 pm CDT)     
Location       Stg   Stg   Day/Time     Sun   Mon   Tue          

Calcasieu River
White Oak Park 2.0   1.1   Sat 7 pm CDT 1.9   1.5   1.5          





&&

LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
      3030 9329

$$

Rua
272 
WGUS84 KLCH 261439
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
939 AM CDT Sun Sep 26 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Calcasieu River NEAR White Oak Park

LAC019-261545-
/O.CAN.KLCH.FL.W.0242.000000T0000Z-210926T1439Z/
/CWOL1.1.WT.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 AM CDT Sun Sep 26 2021

...The Flood Warning for the Calcasieu River NEAR White Oak Park has 
been cancelled...

The Flood Warning is cancelled for
  the Calcasieu River NEAR White Oak Park.
* At 7:35 AM CDT Sunday the stage was 1.6 feet.
* Flood stage is 2.0 feet.
* Forecast...The river will oscillate below flood stage with a 
  maximum value of 1.7 feet Tuesday morning.

&&


               Fld   Observed           Forecasts (7 am CDT)     
Location       Stg   Stg   Day/Time     Mon   Tue   Wed          

Calcasieu River
White Oak Park 2.0   1.6   Sun 7 am CDT 1.6   1.7   1.7          





&&

LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
      3030 9329

$$

87

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 24, 6:42 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Sep 24, 6:42 AM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
642 AM CDT Fri Sep 24 2021

.DISCUSSION...
For the 24/12Z TAF package.

.AVIATION...
Clear skies and light winds this morning. AEX is reporting so BR.
They have been jumping around fm 1 to 4sm miles. Otherwise VFR wx
thru the day at all Taf lctns.

&&

.PREV DISCUSSION... /issued 331 AM CDT Fri Sep 24 2021/

DISCUSSION...
SHORT TERM [Today through Monday Morning]...
Storms moving thru the northeastern portion of the US this
morning as the surface low moves out of the Great Lakes region and
into southern Canada. Closer to home a broad sfc ridge stretches
from the Great Lakes region down into deep south Texas this is
giving the northwest gulf clear skies and temperatures ranging
from the mid 50s inland to near 60 down along the beaches.

As for today... the quiet weather mild weather pattern will
continue with northeast winds from the sfc high to our east.
Skies to remain clear for the most part and afternoon high
temperatures in the low 80s locations. Still is nice as afternoon
high temperatures at the start of the month were in the low 90s
and last month in the mid 90s. The weekend will bring more of the
same weather but temperatures will continue to warm each day.
Rains finally return early Monday morning across coastal southeast
Texas as winds swing around to the southeast allowing for the
deep gulf moisture to spread back across the area.

LONG TERM [Monday through Friday]...

The long term forecast begins with a change away from the more
pleasant and dry weather as of late back towards the other
direction. Mid/upper southern stream cutoff low begins to slide east
through the desert southwest. Nearby, Low level and surface ridge
slide far enough east to allow deep layer moisture, particularly in
the western half of the CWA, to rise fairly quickly. The PWATS of an
inch or less prior to this time will rise into the upper half of the
climatological IQR (~1.75 to 2.00 inches). At the same time, a warm
frontal boundary at the surface will begin lifting through the
region. PoPs Monday likely confined a bit more to SE TX as the
aforementioned ridge maintains some suppressive influence, but by
Tuesday, the boundary lifting through combined with further
increasing PWATS areawide lead to more elevated precip chances
across the CWA.

By mid-week onward, the pattern becomes a bit murky and lower
confidence, but the general day to day weather looks to remain
fairly similar. Mid/upper low opens and lifts northward concurrent
with amplification of the jet pattern over the W CONUS. At the same
time, decent model agreement in amplification of the E CONUS jet as
well, which in turn leads to a cutoff low over the Mid-Atlantic.
Some indication a weak backdoor style front my try to slip in from
the east closer to the weekend, especially if the cutoff low
retrogrades more aggressively as is advertised on the operational
ECMWF. Given all the moving parts with weak steered and cutoff
features, as mentioned, the forecast is fairly low confidence...
But, even potentially sandwiched between these, the local forecast
region remains moist and unsettled enough for at least scattered
daily PoPs.

In regards to temperatures, the re-moistening of the region Monday
onward will help bring things closer to climatological normals
through the long term.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  83  57  85  59 /   0   0   0   0
LCH  82  59  83  60 /   0   0   0   0
LFT  82  58  83  59 /   0   0   0   0
BPT  83  60  84  61 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Sep 24, 3:39 AM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
339 AM CDT Fri Sep 24 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-250845-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
339 AM CDT Fri Sep 24 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.
Sunny and mild. Becoming cool after sunset.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Great weather through the weekend... showers return to southeast
Texas on Monday and spread into Louisiana on Tuesday as the surface
ridge that is over us moves off the southeast US coast. Rains to
continue on and off through the rest of the week mainly during the
afternoon and early evening hours.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-250845-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
339 AM CDT Fri Sep 24 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Tonight.
Look for northeast to east winds today into tonight,

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Winds and seas look to moderate through the forecast period. Winds
swing to the southeast early Monday and continue through the rest of
the week. Seas to remain generally one to two feet nearshore and one
to three feet offshore

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

K. Kuyper

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.